MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number XIFOSS411
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor reported implant fracture at tooth site #36, four (4) years after crown placement.The patient came with the implant fractured at the collar.A new implant was placed three (3 )months after the implant's removal.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient age and date of birth unknown / not provided.Patient weight unknown / not provided.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One osseotiteâ® certainâ® 2 implant 4 x 11.5mm (xifoss411) and one unknown screw were returned for investigation.Visual evaluation of the as returned implant identified fracture at collar with apparent tissue/bone attached to external threads.Fractured screw identified inside implant.Some damage could be from clinician¿s removal of device.Zimvie is not responsible for any damage caused by the clinician's removal of the device.Functional testing could not be performed since the implant and screw were fractured.Pre-existing condition noted on the per was low bone density ¿ type iii.The reported device had been placed on tooth 36 (fdi) for approximately 4.5 years.Device history record (dhr) review for the lot (2016021603) had revealed no deviations nor non-conformance's which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2016021603) for similar events (complaint category keywords: fracture: implant) and no other complaint was identified.Therefore, based on the available information, device malfunction of the implant and screw did occur, and the reported event was confirmed.

Brand Name
OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14956959
Report Number0001038806-2022-01061
Device Sequence Number20182328
Product Code DZE
UDI-Device Identifier00844868023159
UDI-Public(01)00844868023159(17)210302(10)2016021603
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model NumberXIFOSS411
Device Catalogue NumberXIFOSS411
Device Lot Number2016021603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale